Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Northern Indiana

December 23, 2007LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Dec 23, 2007, 3:04 AM CST for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2007, 3:04 AM CST (09:04 UTC)
Expired
Dec 23, 2007, 4:00 AM CST
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 3:22 AM CSTTSTM WND DMGThree Oaks, MINUMEROUS TREES DOWN
Dec 23, 3:34 AM CSTTSTM WND GST 62South Bend, IN
Dec 23, 4:00 AM CSTTSTM WND DMGSouth Bend, INROOF PEELED OFF TRAILER HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 230905
SVRIWX
INC091-141-MIC021-231000-
/O.NEW.KIWX.SV.W.0166.071223T0904Z-071223T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EST SUN DEC 23 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 500 AM EST/400 AM CST/

* AT 400 AM EST/300 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF MICHIGAN 
  CITY TO 10 MILES SOUTHEAST OF LA PORTE...AND MOVING NORTHEAST AT 
  50 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  SOUTH BEND AND BUCHANAN...
  ST. JOSEPH...FAIR PLAIN AND BENTON HARBOR...
  NILES AND BENTON HEIGHTS...
  NEW CARLISLE AND SHOREWOOD-TOWER HILLS...
  BRIDGMAN...
  STEVENSVILLE...

LAT...LON 4224 8625 4166 8624 4144 8657 4144 8658
      4178 8681 4193 8660 4204 8656 4225 8635
TIME...MOT...LOC 0904Z 233DEG 46KT 4200 8679 4155 8651

$$

JC
2 follow-up statements
000 
WWUS53 KIWX 230937
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EST SUN DEC 23 2007

INC091-230946-
/O.CAN.KIWX.SV.W.0166.000000T0000Z-071223T1000Z/
LA PORTE IN-
336 AM CST SUN DEC 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE COUNTY
IS CANCELLED...

AT 433 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4224 8625 4166 8624 4159 8635 4203 8657
      4225 8635
TIME...MOT...LOC 0936Z 233DEG 46KT 4218 8638 4188 8616

$$

INC141-MIC021-231000-
/O.CON.KIWX.SV.W.0166.000000T0000Z-071223T1000Z/
ST. JOSEPH IN-BERRIEN MI-
436 AM EST SUN DEC 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EST
FOR NORTH CENTRAL ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...AND
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

AT 433 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO NILES...OR ALONG A
LINE EXTENDING FROM BENTON HEIGHTS TO NILES...AND MOVING NORTHEAST AT
50 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  PAW PAW LAKE...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH IN LA PORTE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4224 8625 4166 8624 4159 8635 4203 8657
      4225 8635
TIME...MOT...LOC 0936Z 233DEG 46KT 4218 8638 4188 8616

$$

JC
000 
WWUS53 KIWX 230958
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST SUN DEC 23 2007

INC141-MIC021-231001-
/O.EXP.KIWX.SV.W.0166.000000T0000Z-071223T1000Z/
ST. JOSEPH IN-BERRIEN MI-
451 AM EST SUN DEC 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. JOSEPH
COUNTY IN NORTH CENTRAL INDIANA...AND BERRIEN COUNTY IN SOUTHWEST
MICHIGAN EXPIRES AT 500 AM EST...

AT 449 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG 
GUSTY SOUTHWEST WINDS TO 60 MPH ARE STILL POSSIBLE THROUGH 530 AM 
EST.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4224 8625 4166 8624 4159 8635 4203 8657
      4225 8635
TIME...MOT...LOC 0951Z 233DEG 46KT 4229 8617 4199 8595

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 12:01 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 23, 12:01 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 AM EST SUN DEC 23 2007

.AVIATION.../06Z TAFS/
SFC LOW PRESSURE WILL BRING WIDESPREAD RAIN AND WIND TO THE FA.
LOOK FOR RAIN WITH A BRIEF PERIOD OF HEAVY RAIN ALONG THE COLD
FRONT...WHERE THIN LINE CONVECTION IS ANTICIPATED. WINDS ARE
EXPECTED TO INCREASE ACROSS THE FA AS LOW PRESSURE DEEPENS. LOOK
FOR SUSTAINED WINDS OF 2O TO 30 KNOTS WITH GUSTS TO 40 KNOTS BY
MID MORNING. WINDS WILL VEER TO THE SOUTHWEST WITH FROPA. THERE COULD
ALSO BE AN ISOLATED GUST TO AROUND 50 KNOTS WITH THE FROPA. ALL
SIG PRECIP SHOULD END BY MID MORNING ACROSS THE FA...WITH FLURRIES
POSSIBLE INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 1208 AM EST SUN DEC 23 2007/

UPDATE...
RAPIDLY DEEPENING 997MB SFC LOW PRESSURE OVER CENTRAL IL WILL
CONTINUE TO INTENSIFY AND PUSH NE. POTENT MID LEVEL UPPER LEVEL
TROUGH OVER THE MID CONUS IS UNDERGOING PHASING...WHICH WILL LEAD TO
IMPRESSIVE H5 HEIGHT FALLS OF NEARLY 450 METERS IN 24 HOURS OVER
THE GREAT LAKES AS THIS SYSTEM PUSHES EAST. THIS WILL SUPPORT
RAPID INTENSIFICATION OF SFC LOW PRESSURE OVER THE GREAT LAKES.
THIS RAPID CYCLOGENESIS WILL ALLOW THE ASSOCIATED COLD FRONT TO
ACCELERATE INTO THE REGION...FASTER THAN CURRENT GUIDANCE
SUGGESTS. THIS IS OBVIOUS IN COMPARING RADAR AND SFC OBS UPSTREAM
IN MO/IL. HAVE ADJUSTED TEMP GRIDS FOR THIS...BRINGING THE COLD
FRONT INTO THE CWA MUCH QUICKER. HAVE ALSO SHIFTED PRECIP FASTER
THROUGH THE FORECAST AREA PER ADVANCING FRONT. STAUNCH SUBSIDENCE
IN THE WAKE OF THE INITIAL BURST OF PVA WILL QUELL PRECIP ON THE
BACKSIDE OF THE FRONT. EXPECTING A POSSIBLE PERIOD OF SNOW SHOWERS
/NO ACCUMULATION EXPECTED/ IN THE MORNING TO QUICKLY GIVE WAY TO A
CHANCE OF FLURRIES...SAVE FAR NW AREAS WHERE LAKE SHOWERS MAY CLIP
BERRIEN AND CASS COUNTIES. HAVE DECREASED SKY COVER SOME AAS MPLE
DRY AIR PUSHES INTO THE REGION. MAY EVEN SEE A PERIOD OF PT SUNNY
BEFORE CYCLONIC WRAP AROUND MOISTURE BUILDS BACK INTO THE FA.

PREV DISCUSSION... /ISSUED 453 PM EST SAT DEC 22 2007/

SHORT TERM...
TONIGHT AND SUNDAY...SEVERAL FORECAST CHALLENGES AT HAND...
INCLUDING ARRIVAL OF THE COLD FRONT FOLLOWED BY STRONG WINDS.
ALSO...WITH SATURATED GROUND AND RECENT SNOW MELT...HYDRO CONCERNS
LATE TONIGHT INTO SUNDAY. AN INTENSE UPPER LEVEL SYSTEM WILL LIFT
NORTHEAST INTO THE WESTERN GREAT LAKES REGION. THE DEFORMATION
ZONE ASSOCIATED WITH THIS SYSTEM WILL STAY TO THE NORTHWEST OF THE
FORECAST AREA...KEEPING THE HEAVY SNOW TO THE NORTHWEST. KEPT A
CHANCE OF THUNDER TONIGHT AS MODEST THETA E AT 850 MB SURGES
NORTHEAST AHEAD OF THE FRONT. IMPRESSIVE OMEGA WITH THIS SYSTEM
AND DYNAMICS SUGGEST SOME AREAS WITH 0.50 TO 0.75 RAINFALL
POSSIBLE IN 3 HOURS...SO POTENTIAL FOR RAINFALL TO PRODUCE
FLOODING AS MELTING SNOW AND RAIN COMBINE WITH SATURATED GROUND TO
PRODUCE A RELATIVELY LARGE AMOUNT OF RUNOFF. LATEST SFC AND
ISALLOBARIC ANALYSIS REASONABLY IN LINE WITH THE LATEST
NAM/WRF...KEEPING THE LOW TRACK TO THE WEST OF THE FORECAST
AREA...BUT SUGGESTING A LOWER PRESSURE THAN THE NAM/WRF...DOWN TO
983 MB. THIS IS A DEEPENING OF 20 MB FROM 21Z. LOOKS LIKE FROPA
EARLY SUNDAY MORNING...WITH TEMPERATURES TURNING SHARPLY COLDER AS
WINDS INCREASE. HAVE ISSUED A WIND ADVISORY AS BELIEVE WIND SPEEDS
GENERALLY 30 TO 39 MPH WITH GUSTS APPROACHING 50 MPH. THE DRY SLOT
SHOULD WORK ITS WAY INTO THE AREA SUNDAY...LIMITING ANY CHANCE FOR
SNOW
UNTIL SUNDAY NIGHT WITH WRAP AROUND.

LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY...

.STRONG GUSTY WINDS SUNDAY NIGHT INTO MONDAY...

DEEP AND NEARLY STACKED LOW ACROSS THE NORTHERN GREAT LAKES AT THE
START OF THE PERIOD...VERY TIGHT PRESSURE GRADIENT ACROSS THE
REGION. SUSTAINED WESTERLY WINDS OF 25-35 MPH WILL BE POSSIBLE WITH
GUSTS TO AS HIGH AS 45-50 MPH MAY BE REACHED. AS THE LOW MOVES
TOWARDS THE EAST INTO ONTARIO AND THEN QUEBEC OVERNIGHT THE PRESSURE
WILL SLOWLY LESSEN ALLOWING FOR THE WINDS TO SUBSIDE INTO MONDAY
MORNING...WITH GUSTS STILL POSSIBLE TOWARDS 25-30 MPH. PLENTY OF LOW
LEVEL MOISTURE TRAPPED UNDER THE INVERSION AND WITH THE CAA INTO THE
REGION THE CLOUDS WILL LINGER THROUGH THE PERIOD. LAKE EFFECT SNOW
WILL BE POSSIBLE AS THE H850 DROP TOWARDS -15C...WITH DELTA T/S
NEARING 18-19C. MOSTLY A WESTERLY FETCH ACROSS THE LAKE...WITH THE
NEAR LAKE AREA IN SOUTHERN MICHIGAN THE MORE PRIME AREA FOR PRECIP
AS PER LOCAL STUDIES. AN INCH OR TWO MAY BE POSSIBLE. WILL ADD
FLURRIES TO THE COUNTIES JUST TO THE SOUTH. WITH SOME WAA AT H850
DURING THE AFTERNOON MONDAY THE LAKE EFFECT SHOULD SHUT DOWN.
SLIGHTLY BELOW NORMAL TEMPS THRU THE PERIOD...WILL STRUGGLE TO REACH
THE UPPER 20S MONDAY. LARGE AREA OF HIGH PRESSURE MOVES INTO THE
REGION LATE MONDAY INTO TUESDAY AND THE WINDS WILL CONTINUE TO
LESSEN TO AROUND OR LESS THAN 10 MPH.

TUESDAY THROUGH SATURDAY

THE MODEL OF CHOICE THROUGH THE EXTENDED CONTINUES TO BE THE
ECMWF...IT HAS BEEN CONSISTENT AND HAS SUPPORT FROM ENSEMBLES AND
MUCH OF THE OTHER GLOBAL GUIDANCE OUTSIDE OF THE GFS OPERATIONAL
RUNS. STRONG NEGATIVE PNA PATTERN LOOKS TO CONTINUE THRU THE
PERIOD...WITH THE NAO BECOMING MORE NEGATIVE AFTER THE 29TH. THE
PATTERN LOOKS TO REMAIN FAIRLY ACTIVE INTO THE NEW YEAR.

AMPLIFIED PATTERN WITH SIGNIFICANT RIDGING BUILDING ACROSS THE
REGION TUESDAY WITH ANOTHER DEEP UPPER LEVEL LOW OVER THE SW
CONUS...SFC HIGH OVER THE OHIO VALLEY AND GREAT LAKES. SFC HIGH
MOVES EAST WEDNESDAY AS ENERGY KICKS OUT OF THE SW INTO THE SOUTHERN
PLAINS AND THE MS VALLEY INTO WED EVENING REACHING THE AREA THURSDAY
MORNING. HAVE SLOWED THE ONSET OF POPS...REMOVED DURING THE DAY ON
WED...AND RAMPED THE POPS UP THROUGH THE EVENING INTO THE OVERNIGHT
HOURS INTO THURSDAY. UPPER LEVEL LOW OPENS INTO A WAVE AS IT MOVES
ACROSS THE REGION...WITH FAIRLY WEAK SFC REFLECTION MOVING ACROSS
THE HOOSIER STATE...APPEARING TO WEAKEN SOME AS IT MOVES THROUGH THE
REGION. TEMPS AND THERMAL PROFILES SUGGESTS THE P-TYPE WOULD BE ALL
SNOW...WITH LIGHT ACCUMS POSSIBLE.

NEXT IN THE SERIES OF WAVES DIGS INTO THE SOUTHWEST AND PULLS EAST
THURSDAY INTO FRIDAY. THIS WAVE LOOKS TO BE STRONGER THAN THE
PREVIOUS FEW AT H500...AND PRODUCES A MUCH STRONGER SFC LOW. TRACK
HAS TRENDED TO THE WEST OF THE FORECAST AREA...WHICH HAS BEEN THE
DOMINATE TREND THIS SEASON SO FAR. WITH THE LACK OF ARCTIC AIR
POURING INTO THE REGION AND NO SNOWFIELD OVER OR JUST TO THE NORTH
OF THE REGION WHICH COULD POSSIBLE PUSH THE TRACK MORE EAST...THE
WEST TREND OF THE TRACK SHOULD HOLD OR CONTINUE TO DRIFT SLIGHTLY
MORE WEST. THE CURRENT TRACK LOOKS TO TAKE THE SFC LOW FROM THE
LOWER MS VALLEY ON FRIDAY RAPIDLY DEEPENING AND MOVING INTO THE
WESTERN GREAT LAKES BY SATURDAY MORNING. THERMAL PROFILES ARE WARM
SINCE WE ARE EAST OF THE LOW TRACK...THEREFORE A RAIN EVENT IS
EXPECTED. IT IS POSSIBLE THAT BRIEF PERIOD OF FROZEN
PRECIP...MAINLY SNOW WILL BE POSSIBLE ON THE BACKSIDE OF THE SYSTEM
WITH MINOR OR LITTLE ACCUMS AT BEST. WE ARE STILL MANY DAYS
OUT...THEREFORE THE TRACK IS SUBJECT TO CHANGE...BUT IN THIS LA NINA
YEAR THIS IS A TYPICAL TRACK...AND THIS HAS BEEN THE TYPICAL TRACK
THIS SEASON SO CONFIDENCE IS HIGHER THAN NORMAL FOR A SYSTEM STILL
6-7 DAYS AWAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 6 AM EST /5 AM CST/ THIS MORNING TO 1 AM EST
     /MIDNIGHT CST/ MONDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST MONDAY FOR
     MIZ077>081.

OH...WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST MONDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...GALE WARNING FROM 5 AM EARLY THIS MORNING TO 7 AM EST MONDAY FOR
     LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...SCHOTT
AVIATION/UPDATE...CHAMBERLAIN
Hazardous weather outlook, Dec 22, 5:59 AM CST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 AM EST SAT DEC 22 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
659 AM EST SAT DEC 22 2007 /559 AM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AREAS OF FOG...DENSE IN SPOTS ESPECIALLY THIS
MORNING. USE CAUTION IF YOU ARE DRIVING AND ENCOUNTER DENSE FOG.

AN INTENSE STORM SYSTEM WILL BRING RAIN AND A CHANCE FOR
THUNDERSTORMS TONIGHT. RUNOFF FROM HEAVY RAINFALL AND MELTING SNOW
WILL LIKELY CREATE FLOODING IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RUNOFF WILL CONTINUE TO CREATE FLOODING PROBLEMS. SIGNIFICANT
RISES IN DRAINAGE DITCHES...CREEKS AND STREAMS CAN ALSO BE
EXPECTED. MINOR TO MODERATE FLOODING OF MAJOR RIVERS SHOULD BE
ANTICIPATED TO CONTINUE INTO EARLY NEXT WEEK.

STRONG WEST WINDS AND SHARPLY COLDER AIR WILL MOVE IN BEHIND A
COLD FRONT ON SUNDAY ALONG WITH MINOR SNOW ACCUMULATIONS
POSSIBLE...ESPECIALLY IN THE LAKE EFFECT REGION OF SOUTHWEST LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGE TO REPORT RAINFALL AMOUNTS GREATER THAN ONE-HALF
INCH...AS WELL AS THEIR HIGHEST MEASURED WIND GUST SPEED ON SUNDAY
IF GREATER THAN 40 MPH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
659 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG PRESSURE GRADIENT WILL DEVELOP EARLY SUNDAY MORNING AND
CONTINUE THROUGH INTO EARLY MONDAY...PRODUCING SOUTHWEST TO WEST
GALES SUNDAY INTO SUNDAY NIGHT. WAVE HEIGHTS OF 8 TO 12 FEET ARE
ALSO POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Dec 23, 2:12 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 AM EST SUN DEC 23 2007

INZ003-012-013-015-020-022-230915-
CASS-FULTON-LA PORTE-PULASKI-STARKE-WHITE-
312 AM EST SUN DEC 23 2007

...SPECIAL WEATHER STATEMENT...

AT 212 AM CST/312 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SHOWERS WITH STRONG WINDS EXTENDING FROM
21 MILES WEST OF LA CROSSE TO 16 MILES SOUTH OF BROOKSTON...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS LINE OF SHOWERS.

LOCATIONS IN THE PATH INCLUDE...SMITHSON...LEE...MONON...
FRANCESVILLE...SAN PIERRE...SITKA...BROOKSTON...NORTH JUDSON...LA
PORTE...SOUTH WANATAH AND WANATAH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF SHOWERS HAS
PASSED.

JC
Special weather statement, Dec 23, 2:41 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EST SUN DEC 23 2007

INZ003>005-008-012>017-020-022>025-MIZ077-078-230945-
BERRIEN-CASS-ELKHART-FULTON-HUNTINGTON-KOSCIUSKO-LA
PORTE-MARSHALL-MIAMI-NOBLE-PULASKI-ST.
JOSEPH-STARKE-WABASH-WHITE-WHITLEY-
341 AM EST SUN DEC 23 2007

...SPECIAL WEATHER STATEMENT...

AT 238 AM CST/338 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF HEAVY SHOWERS WITH WINDS UP TO 50 MPH. THIS
LINE EXTENDED FROM 11 MILES NORTHWEST OF MICHIGAN CITY TO 11 MILES
SOUTHWEST OF LOGANSPORT...AND WAS MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH INCLUDE...LA PORTE...BENTON
HARBOR...CASSOPOLIS...THREE RIVERS...KNOX...STILLWELL...
SPRINGVILLE...BUNKER HILL...UNION PIER...SOUTH
BEND...ELKHART...WARSAW...WABASH...PLYMOUTH...AND PERU.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE HAS PASSED.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:35 AM CSTSpecial Marine WarningIWX55 min
Dec 23, 3:29 AM CSTSevere Thunderstorm WarningIWXElkhart, Saint Joseph50 min
Dec 23, 3:45 AM CSTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Wabash, Whitley60 min
Dec 23, 4:34 AM CSTSevere Thunderstorm WarningIWXDeKalb, Steuben56 min
Dec 23, 4:42 AM CSTRiver Flood WarningIWXCass, Miami, Wabash30 hr
Dec 23, 6:49 AM CSTRiver Flood WarningIWXAllen, Huntington, Wabash6 hr
Dec 23, 7:52 AM CSTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke60 hr
Dec 23, 10:21 AM CSTRiver Flood WarningIWXAllen22 hr
Dec 23, 3:12 PM CSTRiver Flood WarningIWXAllen20 hr
Dec 23, 4:14 AM CSTSevere Thunderstorm WarningIWXSaint Joseph31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.